Jump to content

Rdjmay: Managing withdrawal anxiety


rdjmay

Recommended Posts

Hello everyone,

 

I used to take Citalopram after a divorce to deal with anxiety. Last year after 2 years of taking Citalopram it bottomed out and my doctor put me on Effexor, 150mg. It gave me horrible heart palpitations and I reduced the dosage to 75mg, myself. My anxiety really didn't improve and I was always fatigued. I was told by 2 different doctors that I would just have to live with the fatigue and that there wasn't another medicine to help me if I had tried Citalopram and now Effexor, those were my only options. I decided to slowly taper off of the Effexor myself because I'm just not buying that the Effexor is helping nor has it ever. Plus, I could never reach climax during sex. In the past 6 months I've tapered from 75 down to 56.25 to 37.5 and now down to 18.75mg the past 2 months. As of last week, I've started experiencing the worst anxiety symptoms: racing thoughts, heavy heart beats, adrenalin in my throat. I can recognize that it's anxiety and tell myself it will be ok, concentrate on breathing heavily but to no avail. The anxiety passes when it so chooses not to my control. I've even started exercising thinking that perhaps I can control it this way. It only helps like every other day. Today has been awful. 

 

Is there anything I can do to control the racing thoughts and physical symptoms? No one I tell around me seems to understand but I'm serious folks. This stuff is awful. Is this anxiety withdrawals symptoms that I must just push through? Will it get better?

Link to comment
  • Moderator Emeritus

Hi rdjmay

 

Welcome to the forum. I'm sorry to hear you have been struggling with anxiety. It is a symptom that many members are familiar with. It sounds like you have reduced too fast. Even though you have taken 6 months that can be too fast and your body lets you know this. We normally recommend up dosing to relieve symptoms, allowing your body to stabilise by staying on the new rose for a month or so and then slowing down your taper.

 

I'm not an expert on Effexor. Here is a thread on how to taper it. http://survivingantidepressants.org/index.php?/topic/272-tips-for-tapering-off-effexor-and-effexor-xr-venlafaxine/

 

Dalsaan

Please note - I am not a medical practitioner and I do not give medical advice. I offer an opinion based on my own experiences, reading and discussion with others.On Effexor for 2 months at the start of 2005. Had extreme insomnia as an adverse reaction. Changed to mirtazapine. Have been trying to get off since mid 2008 with numerous failures including CTs and slow (but not slow enough tapers)Have slow tapered at 10 per cent or less for years. I have liquid mirtazapine made at a compounding chemist.

Was on 1.6 ml as at 19 March 2014.

Dropped to 1.5 ml 7 June 2014. Dropped to 1.4 in about September.

Dropped to 1.3 on 20 December 2014. Dropped to 1.2 in mid Jan 2015.

Dropped to 1 ml in late Feb 2015. I think my old medication had run out of puff so I tried 1ml when I got the new stuff and it seems to be going ok. Sleep has been good over the last week (as of 13/3/15).

Dropped to 1/2 ml 14/11/15 Fatigue still there as are memory and cognition problems. Sleep is patchy but liveable compared to what it has been in the past.

 

DRUG FREE - as at 1st May 2017

 

>My intro post is here - http://survivingantidepressants.org/index.php?/topic/2250-dalsaan

Link to comment
  • Moderator Emeritus

Could I also ask you to put a short drug history in your signature. The instructions are here http://survivingantidepressants.org/index.php?/topic/893-please-put-your-withdrawal-history-in-your-signature/

 

Please be as specific as you can about dates and doses. Helps up have a clear picture of that part of your journey so far

Please note - I am not a medical practitioner and I do not give medical advice. I offer an opinion based on my own experiences, reading and discussion with others.On Effexor for 2 months at the start of 2005. Had extreme insomnia as an adverse reaction. Changed to mirtazapine. Have been trying to get off since mid 2008 with numerous failures including CTs and slow (but not slow enough tapers)Have slow tapered at 10 per cent or less for years. I have liquid mirtazapine made at a compounding chemist.

Was on 1.6 ml as at 19 March 2014.

Dropped to 1.5 ml 7 June 2014. Dropped to 1.4 in about September.

Dropped to 1.3 on 20 December 2014. Dropped to 1.2 in mid Jan 2015.

Dropped to 1 ml in late Feb 2015. I think my old medication had run out of puff so I tried 1ml when I got the new stuff and it seems to be going ok. Sleep has been good over the last week (as of 13/3/15).

Dropped to 1/2 ml 14/11/15 Fatigue still there as are memory and cognition problems. Sleep is patchy but liveable compared to what it has been in the past.

 

DRUG FREE - as at 1st May 2017

 

>My intro post is here - http://survivingantidepressants.org/index.php?/topic/2250-dalsaan

Link to comment
  • Moderator Emeritus

Hi RD,  effexor is a horrid drug and I agree with Dalsaan that you have tapered too fast. 

I would go back to 37.5, and stay at that dose for a while to stabilise then start  a slow taper

from there. I know that 6 months doesn't seem slow, I thought I went slow too until I was 

knocked for 6 by withdrawal after tapering for about a year.  I was exhausted on effexor too,

it is an exhaustion that can't be explained and is totally debilitating. 

 

Welcome to SA, we are all in this together, in varying stages and understand each other. 

**I am not a medical professional, if in doubt please consult a doctor with withdrawal knowledge.

 

 

Different drugs occasionally (mostly benzos) 1976 - 1981 (no problem)

1993 - 2002 in and out of hospital. every type of drug + ECT. Staring with seroxat

2002  effexor. 

Tapered  March 2012 to March 2013, ending with 5 beads.

Withdrawal April 2013 . Reinstated 5 beads reduced to 4 beads May 2013

Restarted taper  Nov 2013  

OFF EFFEXOR Feb 2015    :D 

Tapered atenolol and omeprazole Dec 2013 - May 2014

 

Tapering tramadol, Feb 2015 100mg , March 2015 50mg  

 July 2017 30mg.  May 15 2018 25mg

Taking fish oil, magnesium, B12, folic acid, bilberry eyebright for eye pressure. 

 

My story http://survivingantidepressants.org/index.php?/topic/4199-hello-mammap-checking-in/page-33

 

Lesson learned, slow down taper at lower doses. Taper no more than 10% of CURRENT dose if possible

 

 

Link to comment
  • Administrator

Welcome, rdjmay.

 

I agree with mammaP, it sounds like you are having withdrawal symptoms.

 

How did you go from 37.5mg to 18.75mg? Did you have any symptoms before the anxiety symptoms started? When did they start?

 

My guess is an updose would help, perhaps go up to 25mg rather than 37.5mg? If 25mg works, then you'll have less to taper off.

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment
  • Moderator Emeritus

Thank you Alto,

Alto is right RD, 37.5 might be too much after 2 months, sorry if I have confused you.! 

**I am not a medical professional, if in doubt please consult a doctor with withdrawal knowledge.

 

 

Different drugs occasionally (mostly benzos) 1976 - 1981 (no problem)

1993 - 2002 in and out of hospital. every type of drug + ECT. Staring with seroxat

2002  effexor. 

Tapered  March 2012 to March 2013, ending with 5 beads.

Withdrawal April 2013 . Reinstated 5 beads reduced to 4 beads May 2013

Restarted taper  Nov 2013  

OFF EFFEXOR Feb 2015    :D 

Tapered atenolol and omeprazole Dec 2013 - May 2014

 

Tapering tramadol, Feb 2015 100mg , March 2015 50mg  

 July 2017 30mg.  May 15 2018 25mg

Taking fish oil, magnesium, B12, folic acid, bilberry eyebright for eye pressure. 

 

My story http://survivingantidepressants.org/index.php?/topic/4199-hello-mammap-checking-in/page-33

 

Lesson learned, slow down taper at lower doses. Taper no more than 10% of CURRENT dose if possible

 

 

Link to comment

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy